Alert archive / Florida / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 12, 2002, 5:07 PM EST for Wakulla County, Florida. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 12, 2002, 5:07 PM EST (22:07 UTC)
- Expired
- Mar 12, 2002, 7:00 PM EST
- In force
- 113 min
- Issued by
- NWS Tallahassee, FL
- Area
- Counties, with a storm outline in the text
County Wakulla County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 35 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 122207
SVRTLH
FLC037-039-073-077-129-122300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
504 PM EST TUE MAR 12 2002
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN FLORIDA
GADSDEN COUNTY IN FLORIDA
LEON COUNTY IN FLORIDA
LIBERTY COUNTY IN FLORIDA
WAKULLA COUNTY IN FLORIDA
* UNTIL 600 PM EST...
* AT 504 PM EST..NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS EXTENDING SOUTHWARD FROM WESTERN
GADSDEN COUNTY TO WESTERN FRANKLIN COUNTY MOVING EAST AT 45 MPH.
THIS LINE OF STORMS IS LIKELY PRODUCING WIND GUSTS UP TO 60 MPH
AND POSSIBLY SOME LARGE HAIL.
* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 600 PM EST...
CLIO...TELOGIA...
LOWRY...SYCAMORE...
LOCHIOCHA...SMITH CREEK...
OTTER CAMP IN SW LEON CO...BLOXHAM...
BROWN HOUSE HUNTING CAMP...FORT BRADEN...
SHADY REST...LITTMAN...ST. GEORGE ISLAND
THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS. LARGE HAIL IS ALSO
POSSIBLE.
LAT...LON 3066 8489 2956 8502 2990 8433 3015 8411
3066 8411
.END
17-GOULDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 12, 1:45 PM EST, 3 hours 22 minutes earlier.
Area forecast discussion, Mar 12, 1:45 PM EST, 3 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE TALLAHASSEE FL 145 PM EST TUE MAR 12 2002 SYNOPSIS: LATEST WATER VAPOR IMAGERY SHOWS POTENT UPPER TROUGH OVER LOWER MS VALLEY W/ H5 CENTER MOVING ESE INTO SW MS. SURFACE LOW NEAR MSY W/ WARM FRONT ENE INTO CENTRAL SC. WIDESPREAD BAND OF ACTIVE CONVECTION CONTINUES TO DEVELOP AHEAD OF THE UPPER LOW, AIDED BY UPPER DIVERGENCE ALOFT. REGIONAL 88DS SHOW ISOLATED SEVERE TSTMS RAPIDLY DEVELOPING OVER SE AL AHEAD OF CONVECTIVE BAND, WHICH IS ACQUIRING LINE ECHO WAVE PATTERN CHARACTERISTICS. ISOLATED DAMAGING WINDS AND LARGE HAIL THREAT WILL CONTINUE THRU THE AFTN AS THESE TSTMS MOVE THRU THE PANHANDLE & SE AL. OTHERWISE, WARM & MOIST SLY FLOW IN WARM SECTOR W/ TEMPS IN THE 70S. MODELS/FCST: UPPER TROUGH OVER GULF COAST STATES PROGGED TO MOVE EWD TONIGHT W/ COLD CORE CENTER PASSING OVER FL ZONES. AVN MORE ROBUST THAN ETA/NGM W/ THIS FEATURE. TROUGH EXITS THE SERN U.S. COAST WED, REPLACED BY SHORTWAVE RIDGE. A WEAK SHORTWAVE TROUGH OVER NRN MEXICO MOVES NEWD INTO LOWER TN VALLEY THU NIGHT, BUT SHOULD HAVE NO IMPACT ON OUR CWFA. SURFACE LOW & FRONT FROM MS INTO GULF MOVES EWD INTO WRN ZONES THIS EVE & EXITS THE ERN ZONES BY WED AM W/ ASSOCIATED PCPN ENDING FROM W TO E. MODELS SHOW WRAP-AROUND MOISTURE LIFTING NEWD AWAY FROM CWFA & CLOUDS DECREASING WED. WEAK HIGH PRESSURE RIDGE SETTLES OVER THE GULF WED NIGHT & SHIFTS EWD THU W/ LIGHT SLY FLOW. FOR POPS TONIGHT, WILL GO W/ LIKELY TO CATEGORICAL, BASED ON RADAR TRENDS. NIL POPS FOR REMAINDER OF SHORT-TERM PERIOD. A BLEND OF NGM/AVN MOS GUIDANCE TEMPS PREFERRED. EXTENDED (SAT-TUE): PROGRESSIVE ZONAL PATTERN W/ PACIFIC FRONT DROPPING INTO CNTRL GA/AL SAT, STALLING SAT NIGHT, THEN LIFTING N AS WARM FRONT SUN AS POTENT UPPER SYSTEM EJECTS NEWD FROM PLAINS INTO GREAT LAKES MON. WILL INTRODUCE SLIGHT CHANCE OF SHOWERS FOR AL/GA ZONES SUN. COLD FRONT SWEEPS EWD THRU THE CWFA MON-MON NIGHT W/ WEAK HIGH PRESSURE RETURNING TUE. TEMPS WILL AVERAGE 5-10 DEGREES ABOVE NORMAL. MARINE: NO HIGHLIGHTS. BORDERLINE SCEC CONDITIONS TONIGHT AS LOW AND WEAK COLD FRONT PASS THRU LOCAL WATERS & WIND SHIFT TO W/NW. WLY WINDS WED BECOME LIGHT & VARIABLE WED NIGHT. WINDS BECOME SLY THU & CONTINUE INTO THE UPCOMING WEEKEND. FIRE WEATHER: NO CONCERNS. PRELIM NUMBERS: TLH 055/075 048/079 8000 PFN 057/070 053/075 7000 DHN 054/073 051/077 7000 ABY 055/072 050/078 8000 VLD 057/075 050/080 8000= .TLH... .AL...NONE. .GA...NONE. .FL...NONE. MAJ
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:53 PM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Washington | 37 min |
| Mar 12, 4:26 PM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 49 min |
| Mar 12, 5:07 PM EST | Severe Thunderstorm Warning | TAE | Franklin, Leon, Liberty | 2 hr |
| Mar 12, 5:07 PM EST | Severe Thunderstorm Warning | TAE | Gadsden | 53 min |
| Mar 12, 6:42 PM EST | Severe Thunderstorm Warning | TAE | Taylor | 48 min |
| Mar 12, 6:50 PM EST | Severe Thunderstorm Warning | TAE | Madison | 55 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.